MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 36MM I.D. SIZE MM ELEVATED RIM LINER USE WITH 60MM O.D. SIZE MM SHELL; PROSTHESIS, HIP

ZIMMER BIOMET, INC. 36MM I.D. SIZE MM ELEVATED RIM LINER USE WITH 60MM O.D. SIZE MM SHELL; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Osteolysis (2377)
Date of Event 06/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was an initial revision of unknown hip product for unknown reasons with implantation of zimmer biomet product at that time.Subsequently, a second revision was performed approximately a year and a half later due to loosening of the acetabular implant.Osteolysis was found.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: cat# 00877503603 lot# 2041128 bioloxâ® delta, ceramic femoral head, l, 㸠36/+3.5, taper.(b)(6) 14.Unk alloclassic stem.Unk g7 shell.Unk g7 screw.G2: foreign: australia.Visual examination of a provided picture identified the ceramic head, liner, and shell explanted and covered in bio-debris.The liner shows some scratches to the outer spherical surface.The inner spherical surface could not be seen on any device.No further evaluation can be made to the provided pictures.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial left total hip arthroplasty was performed with a revision occurring due to a loose cup.A second revision occurred due to a loose cup.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: radiolucency adjacent to the lateral acetabular cup and along the proximal femoral implant as noted.Relative horizontal orientation of the acetabular cup.Acetabular protrusion.There is extensive osteolysis.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2023 - 01782.0001822565 - 2023 - 01783.0001822565 - 2023 ¿ 01784.0001822565 - 2023 - 02740.0002648920 - 2023 - 00241.

Brand Name
36MM I.D. SIZE MM ELEVATED RIM LINER USE WITH 60MM O.D. SIZE MM SHELL
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17885014
Report Number0001822565-2023-02740
Device Sequence Number7289530
Product Code JDI
UDI-Device Identifier00889024149847
UDI-Public(01)00889024149847(17)230531(10)64030524
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K200823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberN/A
Device Catalogue Number00875201436
Device Lot Number64030524
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2023
Initial Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/26/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight94 KG